Abstract

Acute Primidone-induced Suicidality: A Case Report Running Head: Acute Primidoneinduced Suicidality

Antiepileptic drugs (AEDs) have been previously linked to suicidality. Primidone, an anticonvulsant commonly used to treat essential tremor (ET), has been associated with increased suicide risk in patients with seizures, which themselves increase suicide risk. However, an association with acute suicidality in subjects without any predisposition has not been documented. We present a case of acute suicidality following initiation of primidone for erroneously diagnosed ET in a patient with Parkinson’s disease but no past psychiatric history or risk factors. Suicidal ideation quickly resolved after primidone was discontinued. Patients receiving primidone should, therefore, be carefully monitored after treatment initiation.


Author(s):

Famina S, Tegin C and El-Mallakh RS



Abstract | Full-Text | PDF

Share this  Facebook  Twitter  LinkedIn  Google+

Recommended Conferences

Flyer image

Abstracted/Indexed in

  • Google Scholar